Alert archive / Michigan / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 4, 2004, 10:15 PM EDT for Muskegon County, Ottawa County, Michigan. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2004, 10:15 PM EDT (02:15 UTC)
- Expired
- May 4, 2004, 10:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
Counties Muskegon County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 46 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604 WUUS53 KGRR 050215 SVRGRR MIC121-139-050245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1014 PM EDT TUE MAY 4 2004 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN OTTAWA COUNTY IN SOUTHWEST MICHIGAN * UNTIL 1045 PM EDT * AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FRUITPORT...OR ABOUT 6 MILES NORTHEAST OF GRAND HAVEN...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COOPERSVILLE...EASTMANVILLE AROUND 1030 PM EDT WALKER...LAMONT...ALLENDALE...EAST ALLENDALE AROUND 1035 PM EDT MARNE...GRAND VALLEY...HERRINGTON AROUND 1040 PM EDT TALLMADGE AROUND 1045 PM EDT LARGE HAIL AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4313 8629 4290 8583 4312 8583 $$ OSTUNO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 8:20 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 4, 8:20 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 820 PM EDT TUE MAY 4 2004 .UPDATE... KGRR-88D SHOWS SCATTERED SHOWERS MOVING SOUTHEAST ACROSS THE NORTHERN PORTION OF THE CWA. THIS IS AHEAD OF A SFC LOW AND UPPER VORT MOVING INTO THE CWA. WILL ADD CHC POPS THIS EVENING TO ACCOUNT FOR THE PCPN. LAPSE RATES ARE FAIRLY STEEP AND SO WILL ADD THE MENTION OF THUNDER. WITH A DRY AIRMASS IN PLACE, PCPN AMOUNTS WILL BE LIGHT. && .GRR...WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY NORTH OF HOLLAND THIS EVENING. && 93
Hazardous weather outlook, May 4, 11:45 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION TO WORDING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1145 AM EDT TUE MAY 4 2004 MIZ037>040-043>046-050>052-056>059-064>067-071>074-051000- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- 1145 AM EDT TUE MAY 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SWEEP ACROSS SOUTHWEST LOWER MICHIGAN DURING THE EVENING HOURS OF TODAY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED JUST AHEAD OF THE COLD FRONT LATER THIS AFTERNOON INTO EARLY THIS EVENING. THE MOST LIKELY TIME FOR THUNDERSTORMS IS FROM 200 PM TILL 700 PM FROM GRAND RAPIDS WEST...AND FROM 500 PM TILL 10 PM EAST OF GRAND RAPIDS. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...THE STRONGEST STORMS COULD HAVE WIND GUSTS TO 50 MPH AND PEA SIZE HAIL. FOR MOST LOCATIONS THAT ACTUALLY HAVE A THUNDERSTORM TODAY...CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY RAIN ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE IN THE FORECAST BETWEEN THURSDAY AND MONDAY. WARM...MOIST AIR WILL RETURN TO THE AREA IN THIS TIME FRAME AND SOME OF THE STORMS COULD BE ON THE STRONG SIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE PERIOD. DUKE WDM
Nearby
Severe Thunderstorm Warnings in Michigan, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.